Neurontin and side effects

Common Questions and Answers about Neurontin and side effects

neurontin

Avatar f tn Everyone does not get them all just be aware. I am on 16 drugs and keeping up with all the side effects and counter effects with other drugs is a nightmare. My Doctors who are prescribing them get confused at the counteractions. Also make sure you ask a Pharmacist before you take something for heartburn or a cold sometimes those drugs interact. Just do not ever just stop taking it. You have to taper off with a Doctor or Pharmacists help.
Avatar f tn I took neurontin for approx 10 years. It helped with my muscle spasms a great deal. I finally developed a tolerance to it up to the maximum recommended dosage, so switched to a different med. But it worked very well for me, with low side effects. Good luck.
Avatar f tn Can anyone give me information on the use of Neurontin or Gabapentin use for moodswings and sleep after getting off of fioricet? Does it help? I seem to be depresses and can't eat or sleep and moods are swinging from pillar to post...
9704730 tn?1405744884 I still take 1200 mgs and there are days when I feel the strange side effects of Neurontin. Please include your prescribing dr in any discontinuance of your meds. Good Luck to you and go for it.
Avatar m tn I was on 1200mg/day and it took me two months to get off of it because I got insomnia and had to take benedryl to get off of it and be able to sleep. It is low on side effects except feeling tired and dumb.The nerves get over sensitive and send pain signals out even when you are probably not injured anymore. Once I got this in my head and started walking a lot. the pain tweeks started going away. Where is your pain and is it spinal/nerve or muscular?
Avatar f tn I was given some sample bottles to try, but after reading the possible side effects and the possible effects from stopping its use, I decided to try some other ways of dealing with my neuropathy.
Avatar f tn I didn't have any severe side effects of concern, some dizziness, fatigue, nervousness and some minor nausea, all of which might have gone away in time if I had stayed on it longer. The only part that was annoying was the fact (don't know if its that way for every use) for it to work it had to be taken four times a day which was hard to remember but could be solved by keeping a pill box and/or other reminder devices.
922573 tn?1304102929 He also said that the biggest side effect is fatigue, and that I might not be able to tolerate the side effects, but it is worth a try. He said to just stop taking it if I can't tolerate it. I've been doing some research on neurontin and what I'm finding is not favorable, for the most part. Here is my concern- apparently this medication causes dizziness for many people. Well, I already have dizziness/ episodic vertigo with my disease and it causes me a lot of anxiety.
630344 tn?1280108583 Also, as my doctor described it to me, it can take awhile to hit the right dosage with neurontin. Too little and it won't help, too much and you can get into lots of side effects (drowsiness being a big one). Often it's best to start small and slowly up the dose. It can take a couple of weeks for the therapeutic dose to "kick in," so if it doesn't work straight away don't give up hope. I think the max daily dose is 2800 mg, or thereabouts.
337492 tn?1212462436 What about the side effects? I have read more about neurontin and there are quite a few. I suffer fatigue too, and I am afraid this med will make me feel weak and crappy. Any experiences to share?
382218 tn?1341185087 My neuro and I talked about these symptoms and she pointed out that we won't know if my symptoms cleared up and if I'm now suffering side effects of the Rx, or if the symptoms are still the symptoms of my neuro issues. Unfortunately we won't know for sure until I'm off the neurontin, and because of the chronic pain I suffer from, that is unlikely to happen soon. You didn't mention why you've been prescribed neurontin.
Avatar n tn The anger started when I went off the zoloft and started the neurontin and now I am confused what it is. I am in counceling and have a call into her Can't get into my PCP at the earliest it would be Thursday. Thanks for the help.
Avatar n tn could you tell me what kind side effects have neurontin depakote? Can this madication call me depression or other mental stuff?
Avatar f tn Plus the side effects for me was really bad, I couldn't handle them, my nerve dr wanted me to take 1800mg a day and there was no way I could handle the side effects of that high of a dose. There are so many meds out there for nerve pain if one don't work for you then maybe another one will, it is something you and your dr will have to talk about. Plus 3 weeks is still short of a time, maybe it will take alittle more time to kick in.
653169 tn?1303449969 I've been told the start up side effects on Neurontin are about the same as Lyrica and it took me a little less than a week for that sleepy dopey feeling to subside, and after that I felt ABSOLUTELY normal- like I hadn't taken anything whatsoever. You are on a very SMALL dose, so you'll adjust to it quickly. I'll tell you a funny story- my first week on Lyrica- I accidentally backed out of my garage when the garage door was only half way open.
Avatar n tn I specifically asked my provider for something without sexual side effects and was told Neurontin was a good medication regarding this. However, I'm discovering some serious difficulty in this area now. I've even tried (with great trepidation!) a single use of marijuana to rule out the Neurontin as the culprit with the philosophy that if I reacted 'normally' with the re-addition of the marijuana then it was just the abstinence of it causing the deadened stated.
Avatar f tn Anyone have any side effects from starting neurontin or suggestions on how to adapt to using it. It's kicking my butt so far, so only taking it at night but a bit zoozy in the mornings. Am on 300mg, have titration orders but don't want to add any more at the present until I adjust to this night dose. anyone?
Avatar f tn I have been trying to find another doctor but since they don't believe the neurontin could cause this side effect I get no help and they don't listen any better than the doctor I'm stuck with at the moment. It is so frustrating. I know I shouldn't cold turkey this, but it is going to do me in if I keep taking it. One way or the other I am in trouble.
700212 tn?1240764420 Hi, I have never taken it but I read the side effects and honestly don't know if I would http://www.healthsquare.com/newrx/neu1289.htm Sorry I couldn't give you any more info.
Avatar f tn And yes, sometimes they do have to go up to 3600mg daily, but they usually increase dose slowly so as to minimize side effects. So, could be if you're actually on 300mg daily, and discomfort is bad, it may need to be increased more rapidly. By the way, you say you have a lesion at C3, but you feel chest tightness.
Avatar f tn It is a anti depressant as well I was on it for about 2 years and I gained 35lbs on it. One of the side effects. I would have to say I really don't see how it would help with w/d's It didn't do a darn thing to prevent he headaches either. Terry Just some words of widsom. You sound like you know what you need to do to stop the cycle stop looking for a quick fix. I am really glad to see you back here as well!!
Avatar f tn Do you feel that this is related to stopping Neurontin ??? Also, are Neurontin and Lyrica the same drug? I have been hearing this, but have not found anything to support this in my google search. Do you have any opinions about the use of Neurontin for opiate withdrawal? Nauty..........
Avatar m tn I've been through withdrawals without it so I know exactly how much the suck! I used neurontin and was able to go on with life. I still had the chills and some anxiety, but you was bearable. It really helped me the most with sleep. The only side effect I had from it was a tinge of a headache and a little fuzzy headed. That could have been from the withdrawals though. Neurontin was originally prescribed for siezure, bi-polar, and convulsions.
237053 tn?1258832026 I'm very sensitive to drugs generally, so even on 'normal' doses I often get side effects. Also go online to a website you like and search for side effects for the drug and see what it says. There are several good websites out there. And of course call your MD and report the symptoms. Hope it gets better fast!
Avatar f tn I have extreme gerd/acid reflux and gaba doesn't seem to bother me, but have noticed PPI's, ranitidine, sucralfate, and other digestive meds do give me some of their listed side effects. I take gaba with and without food and doesn't seem to bother me. Pertaining to all meds, certain gerd meds may block the amount of dosage absorbed, so a person with gerd can get the side effects of changing gaba dosages if not timing when meds are taken.
Avatar n tn So he started taking it again but is starting to complain about the side effects (dizziness, fatigue, memory loss, loss of balance, slurred speech, etc.). He said it also makes him feel a little depressed and just confessed that he has been hiding out in the bathroom because he feels the urge to cry and doesn’t want me or my sons to see him.